Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 406, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 2, 2003, 5:27 AM CDT for Boone County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2003, 5:27 AM CDT (10:27 UTC)
- Expired
- Aug 2, 2003, 6:10 AM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Boone County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 1:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:38 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 2, 3:38 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 338 AM CDT SAT AUG 2 2003 OF MAIN CONCERN THIS AM ARE TSTMS TODAY. A SERIES OF UPPER LEVEL TROUGHS WILL CONTINUE TO MOVE ACROSS OUR REGION UNDER A CONTINUING NORTHWEST FLOW ALOFT FOR THE NEXT SEVERAL DAYS. TEMPS WILL CONTINUE IN THE WARM TO HOT CATEGORY AND NEAR NORMAL. FCSTID = 38 HRO 86 67 88 69 / 50 20 20 20 LIT 91 72 90 72 / 50 30 30 20 HOT 91 73 91 72 / 50 30 30 20 PBF 93 74 92 72 / 40 30 30 20 .LZK...NONE.
Hazardous weather outlook, Aug 2, 5:00 AM CDT, 27 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MOST OF ARKANSAS. NORTHWEST FLOW ALOFT WILL ALLOW SEVERAL SYSTEMS IN THE UPPER ATMOSPHERE TO MOVE ACROSS THE STATE. STORMS WILL DEVELOP ALONG A STATIONARY FRONT THAT IS LOCATED IN SOUTHERN ARKANSAS. MULTIPLE STORMS MAY FORM AND COMBINE WITH ONE ANOTHER TO FORM LARGE COMPLEXES OF STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE EXPECTED THROUGH EARLY NEXT WEEK. THE FRONT WILL EVENTUALLY MOVE NORTH AND OUT OF THE AREA BY WEDNESDAY. UNTIL THEN...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. 51
In the hours before
Local storm report, Aug 2, 1:05 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CDT SAT AUG 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM MENA AR WIND DAMAGE
08/01/03 POLK TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1218 AM 2 S MURFREESBORO AR WIND DAMAGE
08/02/03 PIKE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 45 min |
| Aug 1, 10:36 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| Aug 1, 11:56 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 39 min |
| Aug 2, 4:09 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion | 76 min |
| Aug 2, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 58 min |
| Aug 2, 5:00 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| Aug 2, 6:24 AM CDT | Flash Flood Warning | LZK | Boone | 2 hr |
| Aug 2, 7:46 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 39 min |
| Aug 2, 9:24 AM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
| Aug 2, 11:59 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 36 min |
| Aug 2, 12:33 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 42 min |
| Aug 2, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.